MAUDE Adverse Event Report: PHILIPS ULTRASOUND LLC TRANSDUCER X8-2T; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS ULTRASOUND LLC TRANSDUCER X8-2T; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 989605455171
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Situation: transesophageal echocardiogram (tee) probe rubber sheath was not intact when probe removed from patient¿s esophagus at the end of procedure.Tee probe was intact prior to insertion.Background: patient underwent routine tee with bite block in place.When probe was removed and cardiologist passed the probe to echo tech, she wiped it down as per usual practice and she noted a 1-1.5¿ piece of the probe covering (black, soft rubber) was missing.She notified the cardiologist and the registered nurse (rn) who were also at bedside and all looked for the piece in the bed, trash, linen, etc.The missing piece was not found.The patient had a ct scan and results do not show any ¿discernable radiopaque foreign object¿ or evidence of bowel obstruction.The tee probe was sequestered and subsequently, biomed took possession of the probe with intent on sending back to philips.

Brand Name
TRANSDUCER X8-2T
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS ULTRASOUND LLC
22100 bothell everett highway
bothell WA 98021
MDR Report Key19905412
Report Number19905412
Device Sequence Number7080698
Product Code ITX
UDI-Device Identifier00884838069718
UDI-Public(01)00884838069718(90)989605455171(91)453561842277
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/29/2024
Report Date (Section F) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605455171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age1 YR
Date Report to Manufacturer08/05/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA05/29/2024